MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. TUFTEX EMBOLECTOMY CATHETER

LEMAITRE VASCULAR, INC. TUFTEX EMBOLECTOMY CATHETER
Model Number 1601-48
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/16/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was discarded and therefore not available for evaluation.Therefore, the report of the balloon rupture could not be confirmed and the root cause could not be determined.Balloon rupture is possible due to the nature of the procedures these devices are used in.As stated in the ifu: in common with other catheterization procedures, complications may occur.These may include intimal disruption, vessel wall perforation, balloon rupture with fragmentation, tip separation, local or systemic infection, arterial thrombosis, local hematomas, air embolus, rupture of aneurysm, arterial spasm, distal embolus of blood clots or arteriosclerotic plaque, arterial dissection, and hemorrhage.The lot history record for the device was reviewed, no issues were found during manufacturing or packaging that would cause or contribute to the reported event.Please note that report 1220948-2023-00016 was submitted related to the initial device involved in this incident.
 
Event or Problem Description
A tuftex embolectomy catheter was being used for a procedure.The first catheter was inserted into the blood vessel and the balloon was inflated.The balloon immediately ruptured.Please note that report 1220948-2023-00016 was submitted related to the first device involved in this incident.A second device was used to continue to procedure, however the balloon of the second device also ruptured.A third device was used to complete the operation.No injury was reported.

Brand Name
TUFTEX EMBOLECTOMY CATHETER
Common Device Name
EMBOLECTOMY CATHETER
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
Manufacturer (Section G)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
Manufacturer Contact
jeffrey oddy
63 second ave
burlington, MA 01803
7814251682
MDR Report Key16390120
Report Number1220948-2023-00017
Device Sequence Number5114351
Product Code DXE
UDI-Device Identifier00840663100491
UDI-Public(01)00840663100491
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K992368
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/28/2023
Device Model Number1601-48
Device Catalogue Number1601-48
Device Lot NumberSLC4246
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/17/2023
Initial Report FDA Received Date02/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured05/31/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown